MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Pumping Stopped (1503); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was inpatient and had done a self test right before 8 am.Interrogation noted an alarm showing ¿pump off¿ and ¿low flow.¿ alarm parameters did not look consistent with the pump being off, but the site was concerned.The patient reported to not have felt, heard, or seen anything different during the self test.Following review, log files confirmed a brief (f69) intentional pump stop event at 07:59:39 on 23jul2025.The data indicated that the stop pump button was pressed on the system monitor, resulting in a brief pump stop.At the time of the event, the system controller was connected to the power module.The site stated the nursing staff did not recall pressing the button but could not confirm.
 
Event or Problem Description
Additional information was provided on 29jul2025 that the pump stop was unintentional and due to user error.There was no impact to patient due to the pump stop and the patient remained in the hospital and would be discharged soon.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported event of the pump restarting due to an intentional pump stop was confirmed via review of the submitted log files; however, it could not be conclusively correlated to an issue with the system monitor (serial number: (b)(6)).Review of the submitted log file for the reported event date 23jul2025 revealed an intentional pump stop event.The pump stop was initiated at 07:59:39 and at 7:59:40 the operation mode was changed back from continuous to pulse.The pump was restarted, and by 07:59:41 pump speed was restored to the expected operation value.No other notable events were observed within the submitted log files.No products related to this event returned to abbott for further analysis.Additional information indicates the pump stop was unintentional user error, there was no patient impact as a result of the event, and the patient remains at the hospital due to being implanted earlier in the month.The root cause of the pump restarting was determined to be user error.The device history records were reviewed and the records revealed the system monitor (serial number: (b)(6)) was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (ifu) section 4 - subsection entitled ¿pump stop button¿ provides step-by-step instructions for utilizing the pump stop button.The user is first instructed to hold the pump stop button for 10 seconds.It is noted that after the countdown is completed, a pump off alarm appears which is accompanied by a continuous audible alarm.The user is then instructed to press the silence alarm button on the system monitor display.Heartmate 3 instructions for use section 5 entitled ¿surgical procedures¿ indicates that the pump will start when the system controller is connected to a driveline, connected to a power source, the backup battery is installed, and any button on the system controller is pressed.Heartmate 3 patient handbook and heartmate 3 instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22682514
Report Number2916596-2025-05106
Device Sequence Number8892244
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer07/29/2025
09/25/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/18/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American